MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M0065051600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Micturition Urgency (1871); Dysuria (2684); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a piranha biopsy forceps was used during a urethroplasty for reconstruction of anterior urethra procedure performed sometime in 2022.During the procedure, the acquisition of the biopsy specimen was adequate.Per operative note, upon the physician's arrival, a cystoscopy was performed using a flexible cystoscope, as this was the largest caliber scope the patient's urethra was able to accommodate.The bladder neck was normal, and the ureteral orifices were in normal orthotopic position.A large, approximately 3.5-4cm mass was noted along the right lateral wall which included areas of necrosis.The mass was sessile, broad-based, and raised without a significant papillary component.A biopsy of the mass was performed through the cystoscope using biopsy forceps.Ten days post-procedure (pod10), the patient presented to the emergency department (ed) for urgency and difficulty urinating with foley catheter.This was likely due to bladder spasms.The patient was discharged with a prescription of oxybutynin.Per physician's assessment, the event was not serious, was not related to the device, and causally related to the procedure.
 
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of january 11, 2022, was chosen as the best estimate based on the procedure which happened sometime in 2022 and ten (10) days post-procedure (pod10) ed presentation for urgency and difficulty urinating with foley catheter likely due to bladder spasms.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e1301 captures the reportable event of dysuria.Patient code e1605 captures the reportable event of muscle spasms causing difficulty urinating.Impact code f2303 captures the reportable event of medication required.Impact code f23 captures the reportable event of unexpected medical intervention.

Brand Name
PIRANHA
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18932469
Report Number2124215-2024-16002
Device Sequence Number11890592
Product Code FCL
UDI-Device Identifier08714729302599
UDI-Public08714729302599
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0065051600
Device Catalogue Number505-160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age40 YR
Patient SexMale
Patient RaceWhite